Some people with lupus experience occasional heartburn, acid reflux, or other gastrointestinal problems. Mild symptoms can be treated with OTC antacids. If you have frequent bouts of acid reflux or heartburn, try cutting down on the size of your meals, and avoid beverages containing caffeine. Also, don’t lie down right after a meal. If symptoms continue, see your doctor to rule out other conditions.
“I tend to suffer from fatigue. About a year ago I made some changes to my diet; I cut out as many processed foods as I could and now start the day with porridge with blue/red fruits (i.e. blackberries, blueberries or cranberries). I now go to bed and get up at the same times every day and I started walking everyday too. I feel much better and sleep better too.”
Drug-induced lupus erythematosus is a (generally) reversible condition that usually occurs in people being treated for a long-term illness. Drug-induced lupus mimics SLE. However, symptoms of drug-induced lupus generally disappear once the medication that triggered the episode is stopped. More than 38 medications can cause this condition, the most common of which are procainamide, isoniazid, hydralazine, quinidine, and phenytoin.[54][10]
Systemic lupus erythematosus is a chronic, recurrent, potentially fatal multisystem inflammatory disorder that can be difficultto diagnose.1,2 The disease has no single diagnostic marker; instead, it is identified through a combination of clinical and laboratory criteria.3 Accurate diagnosis of systemic lupus erythematosus is important because treatment can reduce morbidity4–11 and mortality,12 particularly from lupus nephritis. This article reviews evidence-based recommendations for the diagnosis of systemic lupus erythematosus by primary care physicians.
SLE is undoubtedly a potentially serious illness with involvement of numerous organ systems. However, it is important to recognize that most people with SLE lead full, active, and healthy lives. Periodic increases in disease activity (flares) can usually be managed by varying medications. Since ultraviolet light can precipitate and worsen flares, people with systemic lupus should avoid sun exposure. Sunscreens and clothing covering the extremities can be helpful. Abruptly stopping medications, especially corticosteroids, can also cause flares and should be avoided. People with SLE are at increased risk of infections as SLE-related complications, especially if they are taking corticosteroids or immunosuppressive medications. Therefore, any unexpected fever should be reported to medical professionals and evaluated.
Because the symptoms of lupus can mimic so many other health problems, you may need patience while waiting for a diagnosis. Your doctor must rule out a number of other illnesses before diagnosing lupus. You may need to see a number of specialists such as doctors who treat kidney problems (nephrologists), blood disorders (hematologists) or nervous system disorders (neurologists) depending on your symptoms to help with diagnosis and treatment.

Affiliate Disclosure: There are links on this site that can be defined as affiliate links. This means that I may receive a small commission (at no cost to you) if you purchase something when clicking on the links that take you through to a different website. By clicking on the links, you are in no way obligated to buy.


Please Note: The material on this site is provided for informational purposes only and is not medical advice. Always consult your physician before beginning any diet or exercise program.

Copyright © livehopelupus.org

×